MAUDE Adverse Event Report: MEDTRONIC MEXICO Custom Perfusion System; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO Custom Perfusion System; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number BB0H30R23
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation summary: visual inspection of the section of tubing shows no outward signs of damage.Pressure integrity testing was performed at 0.5 l/pm with 23 psi, (1189 mmhg) of backpressure for 10 min.During the pressure integrity test there was a leak observed at one of the "y" connections.Appears the leak is coming from the bond connection.Conclusion: reason for return was confirmed.Conclusion: complaint is confirmed per product analysis on returned product for leaking on the y connector.After evaluation the cause of this complaint could not be determined.Review of the device history record found no abnormalities during manufacturing that would cause or contribute to the reported event.Inspection records on raw material showed no abnormalities.Assembly tooling was reviewed, and it was verified a damage could not be originated during assembly.Complaints received from november 2020 through february 2021 for the same failure mode were reviewed and showed no trends warranting escalation related to this occurrence.Notification was completed to all manufacturing personnel on custom packs area.Since this is an assembly performed fully manually, re-training on procedure describing the steps to assembly this component was completed as a preventive action.There were no adverse patient effects as a result of this incidence.Review of the complaint file indicates sufficient information was provided for completion of this investigation.Medtronic will continue to monitor for future occurrences and trends per trend analysis procedure.This regulatory report is being submitted as part of a retrospective review and remediation per (b)(4) as part of a capa action.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of this custom tubing pack there was a leak noted coming from the cardioplegia line.Approximately 5 cc of blood was lost due to the leak.No blood transfusion was required due to the leak.The device was used to complete the case.There was no adverse patient effect associated with this event.

Brand Name
Custom Perfusion System
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key17162872
Report Number9612164-2023-02706
Device Sequence Number5771758
Product Code DWE
UDI-Device Identifier00643169356078
UDI-Public00643169356078
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K171979
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberBB0H30R23
Device Catalogue NumberBB0H30R23
Device Lot Number220509756
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2021
Initial Report FDA Received Date06/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown